MAUDE Adverse Event Report: STRYKER SPINE-US OASYS 3.5X26MM POLYAXIAL SCREW; POSTERIOR CERVICAL SCREW SYSTEM

STRYKER SPINE-US OASYS 3.5X26MM POLYAXIAL SCREW; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 48552326
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that the tulips of two oasys screws, placed at left-side c3 and c4, became disengaged during explant surgery.The devices had been implanted for approximately 10 years and were being removed as part of a procedure to replace the older devices and extend the construct.The physician could not remove the screw shafts and elected to leave them implanted and begin the new, extended construct at c5.This report captures the screw implanted at c3.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection of the returned device confirms that tulip head was disengaged from screw shank.Device history records were reviewed for this lot and no relevant manufacturing issues were found.Complaint history was reviewed and no similar complaints for this lot were identified.It was reported that device had been implanted for over 10 years.The ifu states: "while the expected life of spinal implant components is difficult to estimate, it is finite.These components are made of foreign materials, which are placed within the body for the potential fusion of the spine and reduction of pain.However, due to the many biological, mechanical and physicochemical factors, which affect these devices but cannot be evaluated in vivo, the components cannot be expected to indefinitely withstand the activity level and loads of normal healthy bone.".

Brand Name
OASYS 3.5X26MM POLYAXIAL SCREW
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11556102
Report Number0009617544-2021-00037
Device Sequence Number19790809
Product Code NKG
UDI-Device Identifier04546540380524
UDI-Public04546540380524
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151755
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48552326
Device Catalogue Number48552326
Device Lot Number052100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2021
Initial Date Received by Manufacturer 02/22/2021
Supplement Date Received by Manufacturer05/30/2021
Initial Report FDA Received Date03/23/2021
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1